Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

On the correspondence between symmetries and conservation laws of evolution equations

  • 50 Accesses

  • 4 Citations

Abstract

There exists a well-defined correspondence between symmetries and conservation laws if an evolution equation admits a Hamiltonian formulation. We discuss whether the Hamiltonian structure is necessary for the correspondence.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Kumei, S., J. Math. Phys. 19, 195 (1978).

  2. 2.

    Fokas, A.S., Lett. Math. Phys. 3, 467 (1979).

  3. 3.

    Olver, P.J., Math. Proc. Camb. Phil. Soc. 88, 71 (1980).

  4. 4.

    Galindo, A., Anal. Fisica 75, 81 (1979).

  5. 5.

    Galindo, A. and Martinez Alonso, L., Lett. Math. Phys. 2, 385 (1978).

  6. 6.

    Kumei, S., J. Math. Phys. 18, 256 (1977).

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Strampp, W. On the correspondence between symmetries and conservation laws of evolution equations. Lett Math Phys 6, 113–121 (1982). https://doi.org/10.1007/BF00401736

Download citation

Keywords

  • Statistical Physic
  • Evolution Equation
  • Group Theory
  • Hamiltonian Formulation
  • Hamiltonian Structure